Alert archive / Florida / Tornado Warnings in 2007

Tornado Warning 15, NWS Jacksonville, FL

March 16, 2007Flagler County, Florida

NWS Jacksonville, FL issued this tornado warning at Mar 16, 2007, 10:36 AM EDT for Flagler County, Florida. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 16, 2007, 10:36 AM EDT (14:36 UTC)
Expired
Mar 16, 2007, 11:00 AM EDT
In force
24 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 123 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 10:45 AM EDTTORNADO 03 E Bunnell, FLA PILOT TRAVELING WEST ON STATE ROAD 100 FROM INTERSTATE 95 TO THE FLAGLER COUNTY AIRPORT OBSERVED A NARROW TORNADO TOUCHDOWN ALONG SR 100 ABOUT 500 YARDS WEST OF I-95. THE TORNADO WAS MOVING NORTH AND CROSSED SR 100 AND DAMAGED ROAD SIGNS AND RIPPED APART PAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
505 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
498 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 161437
TORJAX
FLC035-161500-
/O.NEW.KJAX.TO.W.0015.070316T1436Z-070316T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1036 AM EDT FRI MAR 16 2007

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN FLAGLER COUNTY IN NORTHEAST FLORIDA

* UNTIL 1100 AM EDT

* AT 1030 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF
  FLAGLER BEACH...OR ABOUT NEAR BUNNELL...MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FLAGLER BEACH.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 2950 8124 2936 8119 2945 8111 2957 8117

$$

SHASHY
2 follow-up statements
000 
WWUS52 KJAX 161447
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1046 AM EDT FRI MAR 16 2007

FLC035-161500-
/O.CON.KJAX.TO.W.0015.000000T0000Z-070316T1500Z/
FLAGLER FL-
1046 AM EDT FRI MAR 16 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT FOR EASTERN
FLAGLER COUNTY...

AT 1042 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
TORNADO WAS LOCATED NEAR FLAGLER BEACH...MOVING EAST AT 15 MPH.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 2952 8120 2941 8118 2946 8111 2955 8115

$$

ARS
000 
WWUS52 KJAX 161500
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT FRI MAR 16 2007

FLC035-161510-
/O.EXP.KJAX.TO.W.0015.000000T0000Z-070316T1500Z/
FLAGLER FL-
1100 AM EDT FRI MAR 16 2007

...THE TORNADO WARNING FOR EASTERN FLAGLER COUNTY EXPIRES AT 1100 AM
EDT...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 2952 8120 2941 8118 2946 8111 2955 8115

$$

ARS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 16, 9:53 AM EDT, 43 minutes earlier.

Area forecast discussion, Mar 16, 9:53 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
953 AM EDT FRI MAR 16 2007

.UPDATE...RADAR IMAGERY SHOWS NUMEROUS SHOWERS AND A FEW
THUNDERSTORMS MAINLY SOUTH OF A LINE FROM JACKSONVILLE BEACH TO
GAINESVILLE. THIS IS PRESENTLY WHERE THE GREATEST LIFT AND DEEP
LAYER MOISTURE IS LOCATED OVER THE FORECAST AREA...WELL AHEAD OF
THE PRIMARY COLD FRONT WHICH IS LOCATED FROM A LOW PRES SYSTEM
AROUND 1007 MB OVER INTERIOR SC TO THE WRN FL PANHANDLE.
ANTICIPATE LOCALLY HEAVY RAINFALL OVER THE SRN ZONES THROUGH LATE
MORNING THEN GRADUALLY SEE THE CONVECTION AND DEEPER MOISTURE MOVE
OFFSHORE AND S OF THE AREA. HAVE UPDATED ZONES TO TREND POPS
DOWNWARD A BIT NORTH OF THE CONVECTIVE AREA AND ALSO ANOTHER
UPDATE POSSIBLE BY AROUND NOON. TEMPS AND WINDS LOOK GOOD.

&&

.AVIATION...CURRENTLY IFR AT SSI AND VFR REMAINING TERMINALS...
OTHERWISE MULTI-LAYERED CLOUDS OVER THE AREA WITH CIGS 4-8 KFT.
OCNL MVFR/IFR CIGS CONDS EXPECTED THROUGH LATE MORNING ESPECIALLY
IN AND NEAR ANY SHOWER ACTIVITY. AFT 17Z/18Z MOSTLY VFR CONDS
WITH PREVAILING WINDS FROM THE W AND OCNL GUSTS TO AROUND 20 KT.

&&

.MARINE...CURRENT WIND OBS SHOW SWLY 10-20 KT WITH SEAS OF AROUND
5 FT OFFSHORE WATERS...3-4 FT NEARSHORE. MAY TWEAK WINDS WINDS/SEAS
DOWN IN THE UPDATE FOR TRENDS. STRONGER WINDS EXPECTED TONIGHT IN
THE WAKE OF THE COLD FRONT.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM TO 7 PM EDT SATURDAY FOR ALACHUA-
     BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
     UNION.

GA...RED FLAG WARNING FROM 1 PM TO 7 PM EDT SATURDAY FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
     ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-
     WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM EDT
     SATURDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT
     20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST
     AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.

&&

SHASHY/HURLBUT
Hazardous weather outlook, Mar 16, 4:30 AM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 AM EDT FRI MAR 16 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-171000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
430 AM EDT FRI MAR 16 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING ASSOCIATED WITH AN
UPPER LEVEL TROUGH PASSING THROUGH THE AREA. AN APPROACHING COLD
FRONT THIS AFTERNOON WILL BRING ANOTHER CHANCE OF THUNDERSTORMS.
SOME OF THE STORMS THIS AFTERNOON MAY PRODUCE STRONG GUSTY WINDS AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

STRONG NORTHWEST WINDS WITH GUSTS TO NEAR 30 MPH ARE EXPECTED ON
SATURDAY. A LAKE WIND ADVISORY MAY BE NECESSARY.

COOLER AND DRIER AIR MOVING INTO THE AREA ON SATURDAY WILL RESULT IN
THE POSSIBILITY OF A BRIEF LIGHT FREEZE OVER INTERIOR SOUTHEAST
GEORGIA AND THE SUWNANEE VALLEY OF NORTH FLORIDA EARLY SUNDAY
MORNING.

THERE WILL BE A HIGHER THAN NORMAL FIRE DANGER SATURDAY AND SUNDAY
DUE TO LOW RELATIVE HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ

In the hours before

Special weather statement, Mar 16, 10:25 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1025 AM EDT FRI MAR 16 2007

FLZ038-161500-
FLAGLER-
1025 AM EDT FRI MAR 16 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1100 AM EDT...

AT 1025 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF BUNNELL...MOVING
NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND ESPANOLA...BUNNELL...PALM COAST AND FLAGLER BEACH THROUGH 1100
AM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ARS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:54 AM EDTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more47 hr
Mar 16, 3:54 AM EDTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more40 hr
Mar 16, 10:43 AM EDTSpecial Marine WarningJAX47 min
Mar 16, 11:29 AM EDTSpecial Marine WarningJAX61 min

Nearby

Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.